The number of countable isomorphism types of complete extensions of the theory of Boolean algebras

Volume 62 / 1991

Paul Iverson Colloquium Mathematicum 62 (1991), 181-187 DOI: 10.4064/cm-62-2-181-187

Abstract

There is a conjecture of Vaught [17] which states: Without The Generalized Continuum Hypothesis one can prove the existence of a complete theory with exactly $ω_1$ nonisomorphic, denumerable models. In this paper we show that there is no such theory in the class of complete extensions of the theory of Boolean algebras. More precisely, any complete extension of the theory of Boolean algebras has either 1 or $2^ω$ nonisomorphic, countable models. Thus we answer this conjecture in the negative for any complete extension of the theory of Boolean algebras. In Rosenstein [15] there is a similar conjecture that any countable complete theory which has uncountably many denumerable models must have $2^ω$ nonisomorphic denumerable models, and this is true without using the Continuum Hypothesis. This paper is an excerpt of the author's thesis, which was written under the guidance of Professor G. C. Nelson. A more detailed exposition of the material may be found there.

Authors

  • Paul Iverson

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image